Unexpected recurrent seizures following repeated spinal injections of tetracaine - A case report

I. Cheng Chen, Chia Shiang Lin, Hsu Ming Chou, Tzzy Horng Peng, Cheng Hung Liu, Chi Fei Wang, I. Shou Lin

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

A 36-year-old male patient was scheduled to undergo ureteroscopic lithotomy because of left ureteral stone under spinal anesthesia. After receiving a renewed spinal anesthesia with 8 mg tetracaine to compensate for the first attempt (with 10 mg tetracaine), which proved to be a failure, he was soon seized with episodic seizure attacks. Central nervous system toxicity of the local anesthetic might be the cause of the seizure. We brought forward this case for discussion for warning that the possibility of systemic toxicity of local anesthetic might exist despite a seemingly undisputable spinal anesthesia.

Original languageEnglish
Pages (from-to)103-106
Number of pages4
JournalActa anaesthesiologica Sinica
Volume38
Issue number2
Publication statusPublished - 2000 Jun

All Science Journal Classification (ASJC) codes

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Unexpected recurrent seizures following repeated spinal injections of tetracaine - A case report'. Together they form a unique fingerprint.

Cite this